Jump to content
Edmunds

Edmunds: prolonged Wellbutrin withdrawal

Recommended Posts

Altostrata
On 7/6/2020 at 6:39 PM, Edmunds said:

It's getting harder to pull a precisely accurate amount into the syringe. I may have to buy one that measures relatively tiny amounts.

 

Did you resolve this?

 

What are your current symptoms?

Share this post


Link to post
Edmunds

Thanks @Altostrata Sorry I forgot to tell you. I have a more finely calibrate syringe.

Share this post


Link to post
Altostrata

Is your taper going more smoothly now?

Share this post


Link to post
Edmunds

Thanks for asking @Altostrata I'm having no significant negative effects from the taper. My symptoms have remained much the same for some months now. I'm in a continuous state of foggy derealization with blurry vision and anxiety that comes and goes but remains at a low level. Unlike many others in WD, I don't have roller coaster waves and windows, rather small ups and downs between one day in the next, even some days when I think I might be getting better--but then don't.

 

My spouse does most of the driving, Between the derealization disconnect and the blurry vision, I don't feel confident driving on busy roads. My eye doctors all agree that they cannot correct my vision problem with changes to my spectacle prescriptions. Rather, it's a CNS issue.

 

Members in WD speak of experiencing visual snow. Is that different from blurred vision?

Share this post


Link to post
Altostrata

I don't know what the vision problem might be. Have you tried holding at a dosage for a while to let your nervous system settle to a new baseline?

Share this post


Link to post
Edmunds

Thanks. I will hold at 4 mg for awhile. But my dose is so low now that I’m eager to be holding at 0 mg, as it were, because Prozac is known to cause vision problems for some people. And I know that even after I stop the Prozac, it will take a while to clear it out of my body.

Share this post


Link to post
Edmunds

Thanks again to @Altostrata and @ChessieCat regarding taper of Prozac. I started a fluoxetine taper in January 2020, and I'm currently holding at 4 mg of liquid. I've noticed that symptoms have been aggravated, though not drastically, since I got down to relatively low doses. The symptoms are heavy feelings of derealization (visiual disconnect like I'm looking at the word through an invisible shield), blurred vision, sore eyes at night, and periods of a couple of hours of moderate distress/anxiety.

 

I have just read an interesting article in the American Psychological Association titled ""How Hard Is it to Stop Antidepressants, by Kirsten Weir, v. 51, no. 3, April 1, 2020, https://www.apa.org/monitor/2020/04/stop-antidepressants. Here's a quote from the article:

 

At low doses, a small amount of an SSRI has significant effects on serotonin activity. But as the dose goes up, the drug’s effects on brain activity level off. The precise numbers differ depending on the drug, but in general, SSRIs all seem to follow this pattern, Horowitz explains. “When you get above a certain dosage, every extra milligram of the medication does less and less to affect the brain,” he says. “The practical implication is that when you stop the medicine, you need to reduce it more slowly at lower doses.”

 

In other words, cutting a 2 mg dose to 1 mg might have a bigger effect on brain chemistry than dropping a 20 mg dose down to 10 mg. If people go down too quickly, they may experience withdrawal effects—especially at lower doses, Horowitz says. “And if a doctor is not well versed in withdrawal symptoms, he or she might conclude the underlying illness is back and put the patient back on the drug, when in reality, that patient may just need to come off the drug more slowly.”

 

I wonder if I have been experiencing the moderate aggravation of symptoms because I'm getting down to a very low dose. Contrary to some advice, I have done a linear 10% taper since January 2020. I sent from 8% to 6% and 6% to 4% in 3-4 weeks each. I it was during taper from 8% to 6% to I believe I started noticing the aggravated symptoms.

 

Any thoughts on this idea of tapers getting harder when one is getting nearer to zero?

Share this post


Link to post
ChessieCat
24 minutes ago, Edmunds said:

 

I wonder if I have been experiencing the moderate aggravation of symptoms because I'm getting down to a very low dose. Contrary to some advice, I have done a linear 10% taper since January 2020. I sent from 8% to 6% and 6% to 4% in 3-4 weeks each. I it was during taper from 8% to 6% to I believe I started noticing the aggravated symptoms.

 

Any thoughts on this idea of tapers getting harder when one is getting nearer to zero?

 

 

That is why SA recommends no more than 10% reduction of the current dose, not the original dose.

 

I reduced my Pristiq from 100mg to 50mg and experienced very bad brain fog for 2 weeks and got to the stage that I was unable to type.  SA suggested increasing my dose.  I took an additional 50mg and about 4 hours later I was able to type again.  I'm a professional typist so I had a benchmark and knew for a fact that it was not placebo.  Because I was experiencing mild serotonin toxicity on 100mg I needed to reduce fairly quickly, so after about 2 days I started taking 75mg and found that I was fairly good at that dose.  I held on that dose for about 2 months and then tapered at no more than 10% of current dose until I got to 50mg (which was a tablet; I have to get my drug compounded) and I held on 50mg for 3 months to allow my brain a chance to catch up if it needed to. 

 

And yes we have members here who have found that as their dose gets lower they need to go slower by reducing less and/or holding longer.

 

This topic discusses the SERT occupancy:  Why taper paper: dose-occupancy curves

 

 

 

Share this post


Link to post
Altostrata

Yeah, we know all about that. Taking into account your linear taper, which may not have given your nervous system time to adapt at each step, this is my advice:

 

On 7/27/2020 at 10:27 AM, Altostrata said:

I don't know what the vision problem might be. Have you tried holding at a dosage for a while to let your nervous system settle to a new baseline?

 

Share this post


Link to post

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy